Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 1, 2001, 2:35 PM EDT for Sullivan County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2001, 2:35 PM EDT (18:35 UTC)
- Expired
- Jul 1, 2001, 3:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Sullivan County, NY
The radar
The Albany radar (KENX), 113 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1136 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 011836 SVRBGM PAC079-011930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 236 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 330 PM EDT. * AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS...NEAR HARVEYS LAKE...OR ABOUT 5 MILES NORTHWEST OF SWEET VALLEY...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHAVERTOWN AND DALLAS AROUND 245 PM EDT. SWOYERSVILLE AND FORTY FORT AROUND 250 PM EDT. LAFLIN AND INKERMAN AROUND 255 PM EDT. GLENDALE AROUND 300 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$ WALDSTREICHER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:30 AM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 1, 10:30 AM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 1030 AM EDT SUN JUL 01 2001 WILL NOT PLAN ON ANY UPDATES TO FCST THIS MRNG AS ALL SYSTEMS GO FOR A SEVERE WEATHER LAUNCH THIS AFTERNOON...ESP ACROSS NE PA WHERE HTG CONTS TO DESTABILIZE THE AIR MASS. MODIFICATION OF BUF SOUNDING USING SHARP WITH 80/68 YIELDS CAPES OF 3200. ALSO BUF RAOB SHOWS MUCH BETTER WIND FIELD THAN YSTRDY WITH MEAN 0-6KM WIND AROUND 40 KTS. UNIDIRECTIONAL PROFILE MEANS SPLITTING AND MULTICELL STORMS TDY INSTEAD OF SPINNERS. VIL 'O DAY IS ABOUT 45 TO 50. DO NOT EXPECT TOO MUCH SVR ACTIVITY OVR NRN CWA THIS AFTN THOUGH AS MRNG CONVECTION WILL LAY DOWN A STABLE LYR WITH TOO MUCH CIN TO OVERCOME. ALSO DEBRIS CLDS FROM CONVECTION ACRS WRN NY LIKELY TO PREVENT ADDITIONAL HTG THERE. BEST PLACE FOR SVR STORMS OVR NE PA WHERE UPPER 60S DWPTS AND TEMPS EXPECTED TO BE IN LOW 80S. MAPS LI ANALYSIS ALREADY SHOWS ABT -4 THERE. CpONVECTION ACRS NRN TIER CO OF PA NOW WILL PRODUCE OUTFLOWS TO HELP KICK OFF STORMS IN NE PA TOWARD NOON. .BGM...NONE. RH
In the hours before
Special weather statement, Jul 1, 10:45 AM EDT, 3 hours 50 minutes before
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-011800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1045 AM EDT SUN JUL 1 2001 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL NEW YORK UNTIL 200 PM... THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS CENTRAL NEW YORK THIS MORNING INTO THE AFTERNOON AS A STRONG COLD FRONT SWEEPS INTO THE AREA. SOME OF THE STORMS WILL BECOME SEVERE CONTAINING LARGE HAIL AND STRONG GUSTY WINDS. ANOTHER AREA OF CONCERN FOR SEVERE WEATHER THIS AFTERNOON WILL BE ACROSS NORTHEAST PENNSYLVANIA WHERE BREAKS IN THE CLOUDS HAVE ALLOWED THE INSTABILITY TO INCREASE. THERE IS THE POTENTIAL THAT SEVERE WEATHER WATCHES MAY BE NEEDED FOR NORTHEAST PENNSYLVANIA FOR THIS AFTERNOON. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...WINDS OF 58 MPH OR GREATER. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS. TUNE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR P$OSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 200 PM EDT FOR MUCH OF CENTRAL NEW YORK.
Special weather statement, Jul 1, 11:36 AM EDT, 2 hours 59 minutes before
NYZ057-062-PAZ040-048-047-044-043-039-038-012200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1136 AM EDT SUN JUL 01 2001 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 600 PM EDT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH EFFECTIVE UNTIL 600 PM EDT FOR THE FOLLOWING COUNTIES: DELAWARE NY... SULLIVAN NY... WAYNE PA... PIKE PA... LUZERNE PA... LACKAWANNA PA... WYOMING PA... SUSQUEHANNA PA... BRADFORD PA... SEVERE THUNDERSTORMS PRODUCE LARGE DAMAGING HAIL 3/4 OF AN INCH IN DIAMETER OR LARGER...DAMAGING THUNDERSTORM WINDS OF 58 MPH OR GREATER AND DANGEROUS CLOUD TO GROUND LIGHTNING. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD WATCH FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS. TU3NE TO NOAA WEATHER RADIO OR THE LOCAL MEDIA FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN BINGHAMTON. ONCE AGAIN A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 600 PM EDT.
Special weather statement, Jul 1, 2:19 PM EDT, 16 minutes before
NYZ009-015>018-022>025-036-037-044>046-055-056-012201- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 219 PM EDT SUN JUL 1 2001 THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES: IN CENTRAL NEW YORK: BROOME CAYUGA CHEMUNG CHENANGO CORTLAND MADISON ONEIDA ONONDAGA OTSEGO SCHUYLER SENECA STEUBEN TIOGA TOMPKINS YATES THUNDERSTORMS WILL CONTINUE IN THIS AREA FOR THE REST OF THE AFTERNOON BUT THEY ARE NOT EXPECTED TO BECOME SEVERE. A SEVERE THUNDERSTORM WATCH 8REMAINS IN EFFECT FOR NORTHEAST PENNSYLVANIA AND DELAWARE AND SULLIVAN COUNTIES IN NEW YORK UNTIL 600 PM EDT.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 12:19 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 61 min |
| Jul 1, 12:30 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 60 min |
| Jul 1, 12:50 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 85 min |
| Jul 1, 1:15 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 60 min |
| Jul 1, 1:45 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.